# SDR 2013FA0000250

- Difficulty date: April 18, 2013
- Submitted: April 26, 2013
- Operation: General aviation
- Aircraft: N10123
- Make and model: Gulstm G1159
- Aircraft serial: 107
- Engine: Rroyce SPEY5118
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Flapper Valve
- Part number: 28C112
- Condition: Failed
- Location: Fuel Manifold
- Part time: 12,197 hours
- Component: Fuel Manifold
- Component part number: 1159P201402
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OVER A 4 YEAR PERIOD, THIS ACFT HAS EXPERIENCED 2 INSTANCES OF IN-FLIGHT ROLL BACK AND SHUTDOWN OF THE RT ENGINE.  IN BOTH CASES  ENGINE COULD BE RESTARTED AND SUBSEQUENT EXTENSIVE EVALUATION AND INSPECTION REVEALED NO DEFECTS.  ACFT OPERATED WITHOUT INCIDENT FOR 230 FLIGHTS AND 663 HOURS BETWEEN OCCURRENCES.  DURING MX, AFTER MOST RECENT EVENT, IT WAS DECIDED TO REVISIT INCIDENT AND INVESTIGATE FURTHER.  DURING THAT INVESTIGATION, RT FUEL BOOST PUMPS AND FUEL SHUTOFF VALVE WERE REMOVED TO FACILITATE DETAILED INSPECTION OF RT WING FUEL MANIFOLD PRESSURE PLENUM.  DISC WAS LOCATED JUST BELOW RT ENGINE FUEL SHUTOFF VALVE.  IT WAS DETERMINED THAT DISC WAS A SEAL RETAINING PLATE FOR RT FUEL PRESSURE MANIFOLD SUCTION FLAPPER VALVE.  RIVET HOLDING PLATE AND SEAL IN PLACE HAD FAILED ALLOWING RETAINING PLATE TO BECOME ADRIFT IN THE MANIFOLD.  THEORY FORE ENGINE ROLL BACK AND SUBSEQUENT SHUTDOWN IS THAT BECAUSE RETAINING PLATE WAS ADRIFT IN PLENUM IT WOULD, ON OCCASION, BE DISLODGE BY TURBULENCE IN FUEL PRESSURE STREAM AND BE CARRIED TO INLET PORT FOR RT ENGINE FUEL SHUTOFF VALVE.  SHUTOFF VALVE OPENING IS APPROX 1.156" IN DIAMETER.  DISC WOULD COMPLETELY COVER THE SHUTOFF VALVE PORT BLOCKING ALL FUEL FLOW AND SUBSEQUENTLY STARVING ENGINE CREATING ROLLBACK AND SHUTDOWN.  FUEL PRESSURE FROM BOOST PUMPS AND LOWER PRESSURE ON OUTLET SIDE FROM ENGINE DEMANDING FUEL WOULD HOLD DISC OVER PORT.  FLIGHT CREW, FOLLOWING CHECKLIST, WOULD DURING COURSE OF EVENTS, SHUT FUEL COCK ON ENGINE.  BECAUSE OF RIVET HOLE IN THE CENTER OF THE DISC, PRESSURE WOULD EVENTUALLY EQUALIZE.  DISC, BECAUSE IT WAS NO LONGER BEING FORCED ON TO THE SHUTOFF VALVE PORT, WOULD ONCE AGAIN BECOME ADRIFT AND FALL TO THE BOTTOM OF PRESSURE PLENUM AND ALLOW FUEL TO FLOW TO THE ENGINE.
